Alert archive / Arkansas / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Feb 16, 2016, 1:45 PM CST for 6 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2016, 1:45 PM CST (19:45 UTC)
- Expired
- Feb 16, 2016, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
Counties Conway County, AR, Faulkner County, AR, Garland County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 39 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 557 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403 WWUS84 KLZK 161945 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 145 PM CST TUE FEB 16 2016 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WESTERN ARKANSAS... .GUSTY NORTHWEST WINDS AND LOW HUMIDITY VALUES ACROSS WESTERN ARKANSAS WILL BE OBSERVED THIS AFTERNOON. RED FLAG CONDITIONS ARE LIKELY TO OCCUR. ARZ021-022-030>032-037>044-170000- /O.NEW.KLZK.FW.W.0003.160216T1945Z-160217T0000Z/ JOHNSON-POPE-LOGAN-CONWAY-FAULKNER-SCOTT-YELL-PERRY-POLK- MONTGOMERY-GARLAND-SALINE-PULASKI- 145 PM CST TUE FEB 16 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 021...022...030...031... 032...037...038...039...040...041...042...043 AND 044. * WIND...SUSTAINED 20-FOOT WINDS OF 12 TO 18 MPH WITH HIGHER GUSTS EXPECTED. * HUMIDITY...MINIMUM AFTERNOON HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
338 WWUS84 KLZK 170005 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 605 PM CST TUE FEB 16 2016 ARZ021-022-030>032-037>044-170115- /O.EXP.KLZK.FW.W.0003.000000T0000Z-160217T0000Z/ JOHNSON-POPE-LOGAN-CONWAY-FAULKNER-SCOTT-YELL-PERRY-POLK- MONTGOMERY-GARLAND-SALINE-PULASKI- 605 PM CST TUE FEB 16 2016 ...RED FLAG WARNING HAS EXPIRED FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 021...022...030...031...032...037...038...039... 040...041...042...043 AND 044... THE RED FLAG WARNING THAT WAS IN EFFECT FOR PARTS OF WESTERN AND CENTRAL ARKANSAS HAS BEEN ALLOWED TO EXPIRE. WHILE WINDS MAY REMAIN A BIT GUSTY FOR SEVERAL MORE HOURS...HUMIDITY LEVELS HAVE RISEN TO WELL ABOVE RED FLAG WARNING CRITERIA. $$ 56
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Feb 16, 11:40 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 16, 11:40 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1140 AM CST TUE FEB 16 2016 .AVIATION... A STRATUS CLOUD DECK OF VFR CEILINGS WILL MOVE OVER NORTHERN AR THIS AFTERNOON AND MAINLY AFFECT KHRO AND KBPK. ONLY SCATTERED VFR CEILINGS WILL BE SEEN OVER CENTRAL AR. AHEAD OF THE FRONT WINDS WILL BE SW AT 10 TO 25 MPH...WHILE BECOMING W TO NW AT 15 TO 30 MPH BEHIND THE FRONT. WINDS WILL LOWER LATER THIS EVENING AND OVERNIGHT. VFR CONDITIONS ARE EXPECTED OVERNIGHT AT ALL TAF SITES. (59) && .PREV DISCUSSION... /ISSUED 241 AM CST TUE FEB 16 2016/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT MOIST AIRMASS IN PLACE ACROSS THE SOUTHEAST HALF OF THE STATE WHERE DENSE FOG IS BEING OBSERVED. UPPER LEVEL CLIPPER SYSTEM MAKING ITS WAY ACROSS PORTIONS OF SE KANSAS AND SW MISSOURI THIS MORNING. SOME RETURNS ON RADAR IN THIS AREA THOUGH LITTLE PRECIP REACHING THE GROUND. CLIPPER SYSTEM MAY BRING A FEW SHOWERS TO NORTHERN PARTS OF THE CWA THIS MORNING BUT MORE CLOUDS THAN ANYTHING ELSE. AT THE SURFACE A COLD FRONT WILL SWING THROUGH THE STATE DURING THE MORNING INTO THE EARLY AFTERNOON HOURS. WILL SEE A SHARP INCREASE IN W/NW WINDS AS THIS FEATURE MOVES THROUGH. LAKE WIND ADVISORY IN EFFECT FOR THE FORECAST AREA DURING THE AFTERNOON HOURS WHEN WINDS SHOULD PEAK. EXPECT THE HIGHEST WINDS/GUSTS ACROSS THE NORTHERN HALF TO TWO THIRDS OF THE STATE. DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE SHORT TERM AFTER THE CLIPPER SYSTEM PASSES THROUGH TODAY. WARMER CONDITIONS SLOWLY BEGIN FROM WEST TO EAST THE NEXT FEW DAYS. LONG TERM...THURSDAY THROUGH MONDAY FORECAST CONFIDENCE IS INCREASING WITH REGARD TO THUNDERSTORM POTENTIAL DURING THE WEEKEND. SOLUTIONS FROM SEVERAL MEDIUM RANGE MODELS SUGGEST A FRONT WILL MOVE SOUTH...THEN STALL ACROSS THE MID SOUTH BY EARLY IN THE WEEKEND. UNDER THIS SCENARIO...SEVERAL PERIODS OF CONVECTION WOULD FORM. DEPENDING ON AVAILABLE MOISTURE...SOME HEAVY RAIN COULD BE POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 58 34 57 40 / 20 0 0 0 CAMDEN AR 68 37 65 41 / 0 0 0 0 HARRISON AR 54 33 63 41 / 10 0 0 0 HOT SPRINGS AR 65 37 64 41 / 0 0 0 0 LITTLE ROCK AR 64 37 59 41 / 10 0 0 0 MONTICELLO AR 67 38 61 42 / 0 0 0 0 MOUNT IDA AR 67 35 64 42 / 0 0 0 0 MOUNTAIN HOME AR 55 33 60 40 / 20 0 0 0 NEWPORT AR 57 34 55 39 / 20 0 0 0 PINE BLUFF AR 63 37 58 41 / 10 0 0 0 RUSSELLVILLE AR 66 34 64 40 / 10 0 0 0 SEARCY AR 61 34 56 38 / 10 0 0 0 STUTTGART AR 62 36 57 40 / 10 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE- CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR ARKANSAS- BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GRANT- HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE- OUACHITA-PRAIRIE-PULASKI-SALINE-WHITE-WOODRUFF. && AVIATION...59
Hazardous weather outlook, Feb 16, 10:15 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1015 AM CST TUE FEB 16 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 1015 AM CST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MAKE ITS WAY ACROSS THE STATE TODAY WHICH WILL LEAD TO STRONG WEST TO NORTHWEST WINDS. WIND SPEEDS OF 15 TO 25 MPH WILL BE COMMON DURING THE LATE MORNING THROUGH AFTERNOON HOURS WITH GUSTS AS HIGH AS 35 MPH. A LAKE WIND ADVISORY WILL BE IN EFFECT THROUGH THIS EVENING. STRONG WINDS AND DRY AIR ASSOCIATED WITH THE COLD FRONT PASSAGE AS WELL AS RECENT DRY WEATHER WILL LEAD TO ELEVATED WILDFIRE DANGER ACROSS WESTERN ARKANSAS. ANY WILDFIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. THE AREA OF GREATEST CONCERN IS GENERALLY IN AND AROUND THE OUACHITA NATIONAL FOREST OF WESTERN ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED TO APPROACH THE STATE FROM THE NORTH EARLY IN THE WEEKEND. THIS FEATURE IS EXPECTED TO STALL IN THE VICINITY...AND WILL BE ABLE TO SUPPORT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS. LATER FORECASTS WILL BETTER BE ABLE TO REFINE ANY SEVERE THUNDERSTORM OR FLOODING POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 226/55/59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:07 PM CST | Dense Fog Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 17 more | 12 hr |
| Feb 16, 2:28 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 16 hr |
Nearby
Red Flag Warnings in Arkansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.